# SDR X3MY2015FA0000006

- Difficulty date: December 5, 2014
- Submitted: January 13, 2015
- Operation: General aviation
- Aircraft: N342EA
- Make and model: Cessna U206G
- Aircraft serial: U20606197
- Engine: Cont IO550N
- System (JASC): 2422 · AC Inverter
- Part: Coupling
- Part number: 646655
- Condition: Failed
- Location: Alternator
- Part time: 287 hours
- Component: Alternator
- Component part number: 646645
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FOUND THAT IT WOULD TAKE 3-5 MINUTES OF RUNNING BEFORE THE ALTERNATOR WOULD COME ONLINE.  AT THAT POINT THE VOLTAGE OF 28.6-28.7 V.  CHANGING THE REGULATOR DID NOT AFFECT THE SYMPTOMS AND ONCE THE ENGINE WAS WARM ALL SEQUENTIAL STARTS WERE NORMAL.  SUSPECTED THE ALTERNATOR DRIVE COUPLING AS EVERY TIME WE HAVE REMOVED ALTERNATORS FOR 500 HR INSPECTIONS, THE COUPLINGS HAVE FAILED THE TEST OF ALTERNATOR MANUAL X30531-3.  UPON REMOVAL OF THE ALTERNATOR, THE COTTER PIN AND NUT, 642589, WERE REMOVED AND THE COUPLER CAME OFF IN 2 PIECES.  THE ELASTOMER WAS PROVIDING NO FRICTION AT ROOM TEMPERATURE AND APPPARENTLY AS IT WARMED UP WOULD BEGIN TO EXPAND AND FUNCTION.  THIS OCCURED AT 286.9 HRS ON A REBUILT ENGINE.
